What is the difference between tylenol (acetaminophen) and motrin?

One is an analgesic. Tylenol (acetaminophen) is in the class of analgesics that will help with the pain and reduce your fever. Motrin is an anti-inflammatory that reduces the inflammation and swelling and will secondarily reduce pain to the area.

Related Questions

What is the difference between motrin, tylenol (acetaminophen) and advil?

Motrin=advil. Motrin and advil are brand names of ibuprofen, which is an anti-inflammatory and pain reliever. Tylenol is the brand name for acetaminophen, another pain reliever. You can save some money and just go for either Ibuprofen or Acetaminophen and skip the name brands. Read more...

My daughter has had a fever. Says she's chilling but no pain. Alternating between tylenol (acetaminophen) and motrin. Why fever?

Many Causes. Fevers have many causes in children. Continue to monitor her closely, make sure she is drinking enough, and consider taking her to the doctor if anything concerning develops. Remember, common things are common and this may just be the beginning of a simple cold. But watch closely to make sure. Read more...
Natural response. The body response to many simple illnesses is fever.This increases blood flow and allows protective white cells to circulate ; speeds up antibody production. Tylenol (acetaminophen) or Motrin will suppress fever to some degree, but are unlikely to overcome the bodies effort to protect itself.If the kid is drinking well and playing some, this is fine.Some think letting the fever run its course can shorten illnesses. Read more...

Can I take tylenol (acetaminophen) and motrin together?

Yes. These are different types of medications and do not interact with each other. Motrin is an NSAID which is both anti-inflammatory and for pain and fever. Tylenol (acetaminophen) is a pain and fever reliever. You should discuss your pain medicine regimen with your doctor. Read more...

Is it ok to take tylenol (acetaminophen) and motrin together?

Yes. Tylenol (generic name: acetaminophen) and Motrin (generic name: ibuprofen) are different drugs, and can be taken together. Just make sure that you don't take more than the recommended dose of either drug, and that you don't take other medications (like cold medicines, or other pain medicines) that have Acetaminophen in them too. Also, avoid nsaids (like motrin) in pregnancy. Read more...
Yes. I agree with dr. Weix.. This can actually be a very useful synergistic combination tx otc to treat mild to mod pain. In my own practice, i find that if this mix is given early enough in onset of migraine with a maximum dose of each med one can often abort a migraine headache and often a pt will not have to use Imitrex (sumatriptan) etc. Also very useful with treating osteoarthrtis first line. Read more...

How much Tylenol (acetaminophen) and Motrin can my son have who is #115?

Dose. Tylenol (acetaminophen) 500 mg every 4-6 hourly and Motrin 400 mg every 6 hourly is his dose as fever reducer. Read more...
You can choose. If you are giving Children's Tylenol (acetaminophen) you can give 15mL every 4 hours and 15mL of Children's Motrin every 6-8 hours. OR you can give an actual adult dose since he is 12 of 1 tablet/capsule of Motrin 200mg every 6 hours or 1 tablet/capsule of Tylenol (acetaminophen) 250mg every 4 hours. Hope that helps. Read more...

I've heard you can take tylenol (acetaminophen) and motrin when you're sick. How can I take both or rotate them and still be safe?

Any old way. There is no significant interaction between the two medications. One may take them together or completely independently. Do not exceed dosages stated on the bottle for either medication. Read more...

What pain medications are available for a person that is allergic to tylenol (acetaminophen) and motrin?

It depends. The answer depends on the symptoms associated with the tylenol (acetaminophen) and if the Motrin reaction extends to other nsaids (aspirin etc). True allergy to Acetaminophen (tylenol (acetaminophen)) is unusual. If there is NSAID sensitivity, most can tolerate Celebrex (despite the warning) since being a cox-2 antagonist. Non-salicylate analgesics like Disalcid or trilisate are an option, but more GI intolerance present. Read more...

My 1yr olds temp has been steady at 102:5 even with tylenol (acetaminophen) and motrin altrenate. Dr said its viral, and temp has spiked to 103:9. How long wil?

No need to worry. No one can know if this will last hours or days, but 103.9 is not dangerously high. Fever is a key aspect of how we fight infections- microbes don't survive at high temperature ; our white blood cells work better. Drugs to reduce fever may help someone feel better temporarily but prolong infections! his temp. Might be even higher if you hadn't given meds but no need to worry unless 106 or so! Read more...

Can you alternate tylenol (acetaminophen) and motrin for a child with a fever?

Yes. But please remember, fever is a symptom, not an illness. It is much more important to assess how your child feels and acts, and treat accordingly. Read more...